Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
Question: Sprintec, Plan B and late period.
|putyrrecordson - Fri May 22, 2009 8:02 am||
I have been on Sprintec for the last 5 years. I take it religiously, and never miss it.
I had sex on the 14th (Thursday). I always like to use a backup plan (condom), but didn't.
So I went the next morning, the 15th (Friday) and took Plan B as a backup.
My period should have started this week (should have been on Tues/Wed).
On Wednesday, I started to have had a little brownish, very light discharge...but not my period.
So my period as of today is about 3 days late...
How likely is it that I'm pregnant?
How much longer should I wait to take a home pregnancy test?
|Debbie Miller, RN - Thu Jun 11, 2009 9:39 pm||
If you take the pill religiously, as you said, your chances of pregnancy are extremely slight, even without the back up condom or plan B. Adding emergency contraception would pretty much eliminate any lingering slight possibility. However, these are powerful hormones and they notoriously mess up your cycle, so don't be alarmed about no period. Take a pregnancy test if you want but I am quite confident the changes you have noticed are side effects from the hormones you took.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.